| Model Number |
PED-500-30 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the tip of the pipeline failed to open.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right clinoid segment.The max diameter was 18mm, and the neck diameter was 8mm.The patient's vessel tortuosity was severe.The landing zone was 4.0mm distal and 5.1mm proximal.The access vessel was the femoral artery.It was reported that the microcatheter was delivered to m2, and then the pipeline was delivered to the end of the catheter.When the pipeline was deployed, it was operated many times, but the tip still couldn't be opened.The pipeline and catheter were replaced.And the patient did not experience any injury or complications. angiographic results post procedure were normal. the devices were prepared and flushed according to the instructions for use (ifu).Ancillary devices include a marksman microcatheter.
Event or Problem Description
Additional information received reported that the pipeline was not placed in a vessel bend when it failed to open.It was stated that the pipeline could not be opened in the m1 segment so it was pulled back to the t bifurcation at the end of the internal carotid artery; however, it was still unable to open after multiple deployments, pushes, and pulls.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: the pipeline flex embolization device and marksman catheter were returned for analysis.The pipeline flex pusher was found extending out from within the marksman catheter hub for ~50.4cm.The marksman catheter body was found accordioned from ~27.8cm to ~24.5cm from the distal tip.No damage was found with the marksman distal tip.The pipeline flex pusher was removed from within the marksman catheter without issue.No bends or kinks were found with the pipeline flex pusher.However, the pusher was found detached at the distal hypotube weld (solder joint).There was no evidence of stretching or elongation with the pipeline flex pusher.The marksman catheter was dissected (cut) and the pipeline flex distal segment was removed.The resheathing pad and marker were found in good condition.The pipeline flex braid was found deployed on the pushwire.The pipeline flex braid ends were found damaged.Blood was found within the pipeline flex braid.The pipeline flex pusher ptfe sleeves and tip coil were found in good condition.The detached pushwire was sent out for sem (scanning electron micrographic) / eds (energy dispersive spectroscopy) elemental analysis.The elemental analysis of the detached pushwire end shows the presence of tin (sn).Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open¿ could not be confirmed, as the device has been fully deployed and re-sheathed.Possible causes for failure to open are patient vessel tortuosity, damaged braid, braid improperly sized to an atomy, braid was overstretched during delivery, user deploys braid in vessel bend, presence of other indwelling endovascular stents, or inappropriate anatomy.It is likely the patient¿s ¿severe¿ vessel tortuosity and the damage found with the pipeline flex braid contributed to the event.Regarding the solder joint separation issue this event is similar to events that had already been investigated, and another investigation is not necessary.Based on the formal investigation conducted, solder joint separation can occur due to excessive force or inadequate solder/tinning.As the analysis showed presence of soldering material (tin); thereby indicating that the soldering was conducted.A review of the manufacturing process did not uncover any deficiencies with regard to the soldering process.Proper soldering technique and surface preparation (tinning) were well defined and documented appropriately in the associated manufacturing procedures.The proof load of 2.5n performed on 100% of the devices (section starting with hypotube solder to distal pad solder joint).There was no non-conformance to specification that lead to the resistance and detachment issues.Furthermore, the review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.